Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Having frequent wheezing, take asthalin. Suggest precaution to take apart from medicine?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 554 Questions
I am struggling with wheezing. Frequency of asthamtic attacke was very less (probabaly 10 times in an year), but since last one month I have wheezing atleast once/twice in a week.
I take asthalin tablet/inhaler(if severe two puffs)
Apart from medice, could you please suggest any preventive action that I should take in
terms of food/life style etc etc
Posted Sat, 29 Jun 2013 in Asthma and Allergy
Answered by Dr. Satyadeo Choubey 5 hours later
Thanks for posting your query.
Before I comment something let me tell you, asthma occurs in 50% of patients of allergic rhinitis (symptoms like frequent running nose, allergy to dust, fumes, sinusitis etc) and reverse is seen in 20%. And treatment of allergic rhinitis also improves asthma.
Plain salbutamol (asthalin) without steroid is never advised in asthma except as first step in very mild disease when it is required occasionally like once in a week.
You seems to have uncontrolled asthma. You need slight change in your inhaler. Ask your physician to prescribe a combination of long acting bronchodilator like formoterol and budesonide combination to be taken as 2 puffs twice daily. You can use your asthalin inhaler in between if needed. Asthalin tablet is usually not indicated due to increased side effects like increased heart beat, tremors restlessness etc. Inhalers have 1000 times less dose than tablets.
If you have too much of symptoms you may try a short course of oral steroid like prednisolone 40 mg once a day for 7-10 days.
Regarding preventive action you may avoid dust exposure, mites as in old carpets, pollens, dump area.....Also any food which makes your symptom worse (it varies with individuals)...

Best wishes
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor